Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 4, 2019, 3:00 PM PST. It took effect at Mar 5, 2019, 3:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 3:00 PM PST (23:00 UTC)
- In effect from
- Mar 5, 2019, 3:00 PM PST
- Expired
- Mar 6, 2019, 8:54 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
684 WHUS76 KEKA 042300 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 300 PM PST Mon Mar 4 2019 PZZ475-050700- /O.NEW.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 300 PM PST Mon Mar 4 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 4 PM Tuesday to midnight PST Tuesday night. * WINDS...Southerly 15 to 20 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 6 to 8 ft, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
029 WHUS76 KEKA 050427 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 827 PM PST Mon Mar 4 2019 PZZ475-051230- /O.CON.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 827 PM PST Mon Mar 4 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 6 to 8 ft, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
301 WHUS76 KEKA 051036 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 236 AM PST Tue Mar 5 2019 PZZ455-051845- /O.EXB.KEKA.SC.Y.0031.190306T0300Z-190306T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 236 AM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT PST TONIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 7 PM this evening to midnight PST tonight. * WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 5 to 8 ft, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-051845- /O.CON.KEKA.SC.Y.0031.190306T0000Z-190306T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 236 AM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WINDS...Southerly 15 to 25 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 5 to 8 ft, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
133 WHUS76 KEKA 051637 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 837 AM PST Tue Mar 5 2019 PZZ475-060045- /O.EXT.KEKA.SC.Y.0031.190305T2300Z-190306T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 837 AM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... * WINDS...South-Southeast 15 to 25 kt with local gusts to 30 to 35 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-060045- /O.EXT.KEKA.SC.Y.0031.190306T0300Z-190306T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 837 AM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST WEDNESDAY... * WINDS...South-Southeast 15 to 25 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
841 WHUS76 KEKA 052217 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 217 PM PST Tue Mar 5 2019 PZZ475-060630- /O.CON.KEKA.SC.Y.0031.190305T2300Z-190306T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 217 PM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...South-Southeast 15 to 25 kt with local gusts to 30 to 35 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-060630- /O.CON.KEKA.SC.Y.0031.190306T0300Z-190306T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 217 PM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST WEDNESDAY... * WINDS...South-Southeast 15 to 25 kt with gusts to 30 kt, strongest offshore of Pt. Arena. * WAVES/SEAS...Southerly 5 to 8 ft at 7 seconds, largest offshore of Pt. Arena PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
060 WHUS76 KEKA 060503 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 903 PM PST Tue Mar 5 2019 PZZ455-475-061100- /O.CON.KEKA.SC.Y.0031.000000T0000Z-190306T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 903 PM PST Tue Mar 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM WEDNESDAY... * WINDS...S 15 to 25 kt with gusts to 30 kt, strongest offshore of Point Arena. * WAVES...Southerly 6 to 9 ft at 9 seconds, largest offshore of Point Arena. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
633 WHUS76 KEKA 061047 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 AM PST Wed Mar 6 2019 PZZ470-061900- /O.NEW.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 9 PM PST this evening. * WINDS...N 15 to 20 kt with gusts to 30 kt. * WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to 5 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-061700- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 247 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...S 15 to 20 kt with gusts to 25 kt, strongest offshore of Point Arena. * WAVES...Southerly 6 to 9 ft at 9 seconds, largest offshore of Point Arena. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
311 WHUS76 KEKA 061654 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 854 AM PST Wed Mar 6 2019 PZZ475-070100- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ /O.EXB.KEKA.SC.Y.0032.190306T2300Z-190307T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM PST this evening. The Small Craft Advisory has been cancelled. * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES...N at 5 feet at 5 to 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-061800- /O.CAN.KEKA.SC.Y.0031.000000T0000Z-190306T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM... $$ PZZ470-070100- /O.CON.KEKA.SC.Y.0032.190306T1700Z-190307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 AM PST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 15 to 20 kt with gusts to 30 kt. * WAVES/SEAS...Southerly 4 to 6 ft at 8 seconds and northerly 3 to 5 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:41 PM PST, 19 minutes earlier.
Area forecast discussion, Mar 4, 2:41 PM PST, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 241 PM PST Mon Mar 4 2019 .SYNOPSIS...Wet weather will return to northwest California during Tuesday afternoon and persist into Wednesday. This will be followed by cooler showery weather Thursday and Friday. Unsettled weather will continue this weekend into early next week. && .DISCUSSION...A vigorous upper level trough and surface cyclone were located over the eastern Pacific Monday afternoon. Satellite derived PWAT data indicated the trough was connected to a stream of sub-tropical moisture, which was aiding in a robust area of thunderstorm development focused along the cyclones occluding frontal boundary. Model guidance shows the trough and associated surface low moving ENE toward northern California during the next 24 to 36 hours. As that occurs, the previously mentioned occluded front will advance northeast across the EKA CWA, which will support the onset of stratiform rainfall that may become moderate in intensity Tuesday night into Wednesday morning. However, this rain event is not expected to yield flooding at this time. As the surface low moves onshore across NWRN CA during midday Wednesday, midlevel temperatures are forecast to cool which will aid in steepening lapse rates/airmass destabilization. Resultant weak but sufficient CAPE will exist through the charge reversal temperature zone for isolated thunderstorms over Mendocino County late Wednesday morning into afternoon. Otherwise, a cool post frontal airmass will spread across the region Thursday and Friday favoring additional waves of showers. Snow levels are also forecast to lower to 1500-2500 feet resulting in light snowfall potential across the interior mountains. After Friday, model guidance shows another upper trough entering the area on Saturday. This should yield more wet weather during the weekend. JMG && .AVIATION...VFR conditions across Humboldt, Del Norte and Trinity counties have prevailed today while a stubborn MVFR ceiling has refused to scatter out in Mendocino county. Across the interior, patchy dense fog and low clouds will be possible yet again tonight however less widespread than previous days. High clouds will begin to move over Northwestern California this afternoon as another system approaches from the southwest. This next system is expected to bring rain and lowered ceilings to Mendocino county by tomorrow morning, then spread northward toward the Oregon border as the day progresses. /TDJ && .MARINE...Moderate northerly winds below advisory level will continue across primarily the northern waters through tomorrow morning. These winds will allow short period northerly seas to stay near 2-5 feet at 5 seconds. A moderate period NW swell of 4 feet at around 13 seconds will continue moving through the waters as well during this time. Late Tuesday night into Wednesday morning another storm system will approach the area with winds initially out of the east. This low is now expected to track farther to the north than previous thought leading to a more complex wind forecast across the waters. The way it stands now...the low is expected to move inland near Cape Mendocino leading to moderate northerly winds north of the cape and accelerating southerly winds to the south. As the low moves inland late Wednesday morning or early afternoon winds will become northerly across all of the waters and remain near 20 kts. Southwesterly short period waves from the system will collide with northerly short period generated off the Oregon coast, which when combined with a modest background NW swell lead to confused seas from tomorrow evening through Thursday, when the southerly seas finally filter out. /WCI /TDJ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 4, 3:26 AM PST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 326 AM PST Mon Mar 4 2019 CAZ101>113-051130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 326 AM PST Mon Mar 4 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.